MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1240
Medical Device Problem Codes Kinked (1339); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00533, 3005168196-2018-00535, 3005168196-2018-00536.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right and left subclavian arteries using ruby coils.During the procedure, after advancing a ruby coil, the physician retracted it from the right subclavian artery because the ruby coil was the wrong size.However, upon removal from the lantern delivery microcatheter (lantern), the ruby coil became kinked.This same issue then occurred with a second ruby coil.The physician then attempted to place a ruby coil in the left subclavian artery, however the pusher assembly of the ruby coil became kinked upon insertion into a lantern; therefore, it was removed.This same issue then occurred with another ruby coil, and the ruby coil was removed.The procedure was then completed using additional ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7329085
Report Number3005168196-2018-00534
Device Sequence Number11191593
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public00814548013015
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/26/2023
Device Catalogue NumberRBY2C1240
Device Lot NumberF66214
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR